Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 631281, 7 pages
http://dx.doi.org/10.1155/2014/631281
Research Article

Necessary Condition for an Euler-Lagrange Equation on Time Scales

Center for Research and Development in Mathematics and Applications (CIDMA), Department of Mathematics, University of Aveiro, 3810-193 Aveiro, Portugal

Received 28 January 2014; Accepted 13 March 2014; Published 7 April 2014

Academic Editor: Ryan Loxton

Copyright © 2014 Monika Dryl and Delfim F. M. Torres. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Hilger, “Analysis on measure chains—a unified approach to continuous and discrete calculus,” Results in Mathematics, vol. 18, no. 1-2, pp. 18–56, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. M. Bohner and A. Peterson, Dynamic Equations on Time Scales, Birkhäuser Boston, Boston, Mass, USA, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  3. R. Agarwal, M. Bohner, D. O'Regan, and A. Peterson, “Dynamic equations on time scales: a survey,” Journal of Computational and Applied Mathematics, vol. 141, no. 1-2, pp. 1–26, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. M. Bohner and A. Peterson, Advances in Dynamic Equations on Time Scales, Birkhäuser Boston, Boston, Mass, USA, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  5. M. Dryl, A. B. Malinowska, and D. F. M. Torres, “A time-scale variational approach to inflation, unemployment and social loss,” Control and Cybernetics Journal, vol. 42, no. 2, pp. 399–418, 2013. View at Google Scholar
  6. L. Bourdin and E. Trélat, “Pontryagin maximum principle for finite dimensional nonlinear optimal control problems on time scales,” SIAM Journal on Control and Optimization, vol. 51, no. 5, pp. 3781–3813, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. M. Dryl and D. F. M. Torres, “Necessary optimality conditions for infinite horizon variational problems on time scales,” Numerical Algebra, Control and Optimization, vol. 3, no. 1, pp. 145–160, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. R. Almeida and D. F. M. Torres, “Isoperimetric problems on time scales with nabla derivatives,” Journal of Vibration and Control, vol. 15, no. 6, pp. 951–958, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. M. Dryl and D. F. M. Torres, “The delta-nabla calculus of variations for composition functionals on time scales,” International Journal of Difference Equations, vol. 8, no. 1, pp. 27–47, 2013. View at Google Scholar · View at MathSciNet
  10. N. Martins and D. F. M. Torres, “Calculus of variations on time scales with nabla derivatives,” Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal. Series A: Theory and Methods, vol. 71, no. 12, pp. e763–e773, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. L. Bourdin and J. Cresson, “Helmholtz's inverse problem of the discrete calculus of variations,” Journal of Difference Equations and Applications, vol. 19, no. 9, pp. 1417–1436, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. D. R. Davis, “The inverse problem of the calculus of variations in higher space,” Transactions of the American Mathematical Society, vol. 30, no. 4, pp. 710–736, 1928. View at Publisher · View at Google Scholar · View at MathSciNet
  13. J. Cresson, A. B. Malinowska, and D. F. M. Torres, “Time scale differential, integral, and variational embeddings of Lagrangian systems,” Computers & Mathematics with Applications, vol. 64, no. 7, pp. 2294–2301, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. D. F. M. Torres, “The variational calculus on time scales,” International Journal for Simulation and Multidisciplinary Design Optimization, vol. 4, no. 1, pp. 11–25, 2010. View at Publisher · View at Google Scholar
  15. R. A. C. Ferreira, A. B. Malinowska, and D. F. M. Torres, “Optimality conditions for the calculus of variations with higher-order delta derivatives,” Applied Mathematics Letters, vol. 24, no. 1, pp. 87–92, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. R. A. C. Ferreira and D. F. M. Torres, “Necessary optimality conditions for the calculus of variations on time scales,” 2007, http://arxiv.org/abs/0704.0656.
  17. B. van Brunt, The Calculus of Variations, Universitext, Springer, New York, NY, USA, 2004. View at MathSciNet
  18. N. R. O. Bastos, R. A. C. Ferreira, and D. F. M. Torres, “Discrete-time fractional variational problems,” Signal Processing, vol. 91, no. 3, pp. 513–524, 2011. View at Publisher · View at Google Scholar · View at Scopus
  19. M. R. Segi Rahmat, “On some (q,h)-analogues of integral inequalities on discrete time scales,” Computers & Mathematics with Applications, vol. 62, no. 4, pp. 1790–1797, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  20. A. B. Malinowska and D. F. M. Torres, Quantum Variational Calculus, SpringerBriefs in Electrical and Computer Engineering: Control, Automation and Robotics, Springer, New York, NY, USA, 2014.
  21. N. Martins and D. F. M. Torres, “Higher-order infinite horizon variational problems in discrete quantum calculus,” Computers & Mathematics with Applications, vol. 64, no. 7, pp. 2166–2175, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet